Louisiana, 2014Tornadoes and Damaging Winds in Louisiana, April 4, 2014
April 4, 2014 · NWS LCH · 5 events in 3 counties and zones
A cold front moved into South Louisiana during the morning of the 4th spawning severe storms and a couple of tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into South Louisiana during the morning of the 4th spawning severe storms and a couple of tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 4, 4:48 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 4, 4:48 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT FRI APR 4 2014
.DISCUSSION...
SHRA/TSRA HAVE INCREASED IN INTENSITY/AREAL COVERAGE AS THE FRONT
CONTINUES TO MOVE SE...NOW JUST ENTERING THE LAKES REGION OF
INLAND SE TX. WITH AMPLE INSTABILITY AHEAD OF THE FRONT AND LATEST
MODEL TRENDS SHOWING A BOWING FEATURE OF THIS LINE IN THE NEXT FEW
HOURS HAVE PROMPTED SPC TO ISSUE AN ADDITIONAL SVR WATCH #62 FOR
THE REMAINDER OF C AND SC LA. UPDATES ALREADY OUT.
DML
&&
.PREV DISCUSSION... /ISSUED 345 AM CDT FRI APR 4 2014/
DISCUSSION...
CURRENT SFC ANALYSIS SHOWS THE COLD FRONT FINALLY MAKING PROGRESS
ACROSS NE TX...WITH SHRA/TSRA BEGINNING TO FILL IN ALONG AND
AHEAD OF IT. TEMPS HOLDING IN THE LOWER 70S AHEAD OF IT.
FOR THE FORECAST TODAY...FRONT WILL CONTINUE SE...ALONG WITH
SHRA/TSRA ENHANCEMENT AS IT MOVES THRU SE TX/C AND S LA. STILL
UNDER A SLIGHT RISK FOR SVR TSRA THRU DAYBREAK...WITH DECENT
INSTABILITY AHEAD OF IT. SPC NOW ISSUING A SVR WATCH 60 FOR SE TX
AND PORTIONS OF SW AND C LA THRU 11 AM. OTHERWISE...HEALTHY POPS
FOR THE REMAINDER OF THE MORNING...BEGINNING TO TAPER OFF THIS
AFTERNOON AS THE FRONT MOVES FURTHER INTO THE GULF WITH COOLER AND
SLIGHTLY DRIER AIR FILTERS BEHIND IT.
WITH THE FRONT BECOMING STATIONARY ACROSS THE COASTAL WATERS
..OVER-RUNNING SHRA/TSRA WILL CONTINUE OFFSHORE...WITH SKIES
NOT EXPECTED TO CLEAR ACROSS OUR REGION. THE WIND PATTERN ALOFT
REMAINING FROM THE WSW WILL KEEP THE DOOR OPEN FOR THE NEXT
SIGNIFICANT DISTURBANCE TO BRING ANOTHER GOOD CHANCE OF SHRA/TSRA
FOR SAT AFTERNOON INTO LATE SUN AS A FRONTAL WAVE/LOW DEVELOPS SAT
NIGHT AND MOVES NE SUN.
FOLLOWING THE EXIT OF THIS SYSTEM WILL BE THE END OF THE PRECIP
AND SEASONABLE TEMPS FOR MON. MINOR SHORTWAVE MAY GENERATE A
SLIGHT CHANCE OF SHRA FOR TUE...WITH NO PRECIP EXPECTED FOR WED
AND THU.
MARINE...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE THIS MORNING
INTO THE AFTERNOON AS A THE FRONT MOVES INTO THE AREA...AND LINGER
INTO FRIDAY AS THE FRONT MOVES INTO AND THEN STALLS OVER THE
COASTAL WATERS. INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS
WILL COME FOR THE WEEKEND AS ANOTHER UPPER LEVEL DISTURBANCE AND
SURFACE LOW AFFECTS THE COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 56 67 56 73 / 70 10 60 70 70
KBPT 77 56 66 58 71 / 70 10 60 70 70
KAEX 76 51 67 53 67 / 70 10 60 70 70
KLFT 81 57 68 57 75 / 70 20 60 70 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 4, 3:15 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT FRI APR 4 2014
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-051100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
415 AM CDT FRI APR 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL
AFFECT THE REGION THIS MORNING INTO THE AFTERNOON HOURS...GRADUALLY
ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING. A FEW OF THESE
STORMS COULD BE SEVERE WILL DAMAGING WINDS AND HAIL THE MAIN
WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER UPPER LEVEL STORM SYSTEM WILL INDUCE A FRONTAL WAVE OR LOW
AND INCREASE THE CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND...ENDING BY SUNDAY NIGHT OR EARLY MONDAY MORNING AS THE
DISTURBANCE MOVES EAST. A SLIGHT CHANCE OF SHOWERS IS POSSIBLE ON
TUESDAY...WITH NO PRECIPITATION EXPECTED WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Apr 4, 2:45 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT FRI APR 4 2014
LAZ027-TXZ259-260-040945-
NORTHERN JASPER TX-NORTHERN NEWTON TX-VERNON LA-
345 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 445 AM CDT...
AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF BROWNDELL...MOVING EAST AT 40
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROWNDELL...HARRISBURG...FARRSVILLE...MAYFLOWER...WIERGATE AND
BURKEVILLE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3094 9342 3099 9414 3110 9414 3112 9405
3114 9404 3116 9392 3118 9363 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3132 9342
K. KUYPERSpecial weather statement, Apr 4, 4:13 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 AM CDT FRI APR 4 2014
LAZ030-TXZ180-201-259>262-041115-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
513 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH...SIGNIFICANT
WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER COUNTIES
UNTIL 615 AM CDT...
AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURKEVILLE
TO 7 MILES NORTHEAST OF SARATOGA...MOVING EAST AT 30 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MT. UNION...ROGANVILLE...BURKEVILLE...KOUNTZE...CANEY HEAD AND
NEWTON.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3048 9473 3049 9453 3081 9462 3117 9376
3118 9363 3119 9362 3091 9362 3038 9378
3021 9421 3011 9460
K. KUYPERSpecial weather statement, Apr 4, 5:27 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 AM CDT FRI APR 4 2014
LAZ027-028-030>032-041>043-TXZ260-262-041230-
NORTHERN NEWTON TX-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-VERNON LA-CALCASIEU LA-JEFFERSON DAVIS LA-
SOUTHERN NEWTON TX-
627 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...VERNON...CALCASIEU AND JEFFERSON DAVIS
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 730
AM CDT...
AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF SINGER...MOVING
EAST AT 60 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DE RIDDER...TULLA...LONGVILLE...RAGLEY...MOSS BLUFF AND
GILLIS.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3088 9301 3092 9261 3033 9262 3028 9372
3057 9373 3073 9362 3096 9356
K. KUYPERSpecial weather statement, Apr 4, 6:06 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT FRI APR 4 2014
LAZ028-029-031>033-041245-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-ALLEN LA-AVOYELLES LA-
706 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...ALLEN AND AVOYELLES PARISHES UNTIL 745 AM CDT...
AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF EFFIE TO
GLENMORA...MOVING EAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ECHO...CHENEYVILLE...BROUILLETTE...TURKEY CREEK...MARKSVILLE AND LAKE
OPHELIA NATIONAL WILDLIFE REFUGE.
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT
FRIDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3132 9200 3129 9201 3123 9199
3125 9194 3128 9195 3130 9192 3125 9181
3081 9214 3087 9272 3146 9234Thunderstorm Wind, Calcasieu
- When
- April 4, 6:15 AM CST to 6:16 AM CST
- Where
- Calcasieu County, 2.54 mi WSW of De Quincy
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $15,000
- Reported by
- AWOS
- Coordinates
- 30.436, -93.469
Thunderstorms moved through the Dequincy area shortly after 7 AM downing trees. Multiple cars were damaged by tree limbs and one dog was killed when a tree fell on a kennel. The Dequincy AWOS recorded a 59 MPH gust with the passing line of storms.
Tornado, Calcasieu
- When
- April 4, 6:23 AM CST to 6:26 AM CST
- Where
- Calcasieu County, 2.13 mi NNE of Gillis to 3.13 mi ENE of Gillis
- Rating
- EF1
- Path length
- 1.84 mi
- Path width
- 100 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.398, -93.184
A tornado snapped or uprooted 10 to 15 trees on Kingery, Mattie Reeves, and Topsy Roads. Some of these trees blocked roads and driveways.
Thunderstorm Wind, Jefferson Davis
- When
- April 4, 6:27 AM CST
- Where
- Jefferson Davis County, 13.54 mi NW of Woodlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.410, -93.120
Multiple trees and power lines were downed in the Topsy area as a line of thunderstorms moved through.
Tornado, Acadia
- When
- April 4, 7:11 AM CST to 7:12 AM CST
- Where
- Acadia County, 3.16 mi NNW of Iota to 2.55 mi NNW of Iota
- Rating
- EF0
- Path length
- 0.81 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.372, -92.502
A short lived tornado blew part of a tree onto a house and tore portion of a roof off a barn north of Iota.
Thunderstorm Wind, Acadia
- When
- April 4, 7:16 AM CST
- Where
- Acadia County, 1.79 mi W of Iota
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.330, -92.510
Power line poles were blown down with a passing line of storms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, April 4, 20141 death · $295,000 · 65 kt wind · 11 events
- Hail and Damaging Winds in Texas, April 4, 2014$1.6 million · 2.75 in hail · 10 events
- Damaging Winds in Tennessee, April 4, 2014$83,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Mississippi, April 4, 2014$75,000 · 54 kt wind · 17 events
- Flooding in Illinois, April 4 to 20, 2014$95,000 · 10 events
- Damaging Winds in Alabama, April 4, 2014$94,000 · 61 kt wind · 10 events
- Flash Flooding and Flooding in Kentucky, April 4, 2014$103,000 · 6 events
- Hail and Damaging Winds in Tennessee, April 4, 2014$70,000 · 1 in hail · 4 events
- Wildfire in North Carolina, April 4 to 5, 2014$46,000 · 1 event
- Damaging Winds in Ohio, April 4, 2014$35,000 · 50 kt wind · 3 events
- Flooding in Kentucky, April 4 to 16, 2014$30,000 · 3 events
- Damaging Winds in Pennsylvania, April 4, 2014$23,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511994, 511995, 511996, 511998, 511997.